Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 154, NWS Springfield, MO

June 7, 2014Dent County, Shannon County, Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 7, 2014, 9:29 AM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2014, 9:29 AM CDT (14:29 UTC)
Expired
Jun 7, 2014, 10:30 AM CDT
In force
61 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dent County, MO, Shannon County, MO, Texas County, MO

The radar

The St Louis radar (KLSX), 157 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1223 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WUUS53 KSGF 071429
SVRSGF
MOC065-203-215-071530-
/O.NEW.KSGF.SV.W.0154.140607T1429Z-140607T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 AM CDT SAT JUN 7 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
  EASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 1030 AM CDT

* AT 923 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 20 MILES WEST OF SALEM TO 17 MILES NORTHWEST OF
  SUMMERSVILLE TO 21 MILES WEST OF SUMMERSVILLE...AND MOVING EAST AT
  50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...PUBLIC. ESTIMATED WINDS UP TO 55 MPH WERE REPORTED 
IN        MOUNTAIN GROVE WITH OUTDOOR YARD OBJECTS BLOWN INTO 
FENCES. 60 MPH    WINDS WERE ALSO REPORTED IN 
MARSHFIELD...GROVESPRING AND DAWSON      WITH WHEN THIS LINE OF 
STORMS MOVED OVER THOSE LOCATIONS.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BUNKER...EMINENCE...SALEM AND SUMMERSVILLE.

THIS WARNING ALSO INCLUDES CURRENT RIVER STATE PARK AND MONTAUK STATE
PARK. 

THIS THUNDERSTORM WARNING REPLACES THE WARNING PREVIOUSLY IN EFFECT 
FOR THESE LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3708 9121 3705 9122 3706 9204 3736 9180
      3758 9184 3768 9180 3779 9131 3771 9130
      3770 9116 3758 9116 3759 9130 3751 9131
      3750 9120 3741 9120 3726 9115 3725 9111
      3721 9112 3717 9103 3710 9101
TIME...MOT...LOC 1425Z 255DEG 45KT 3764 9188 3738 9182
          3712 9201

HAIL...<.75IN
WIND...60MPH

$$

WISE
2 follow-up statements
961 
WWUS53 KSGF 071500
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 AM CDT SAT JUN 7 2014

MOC215-071507-
/O.CAN.KSGF.SV.W.0154.000000T0000Z-140607T1530Z/
TEXAS MO-
1000 AM CDT SAT JUN 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TEXAS COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3708 9121 3705 9122 3706 9166 3763 9166
      3771 9130 3770 9116 3758 9116 3759 9130
      3751 9131 3750 9120 3741 9120 3726 9115
      3725 9111 3720 9111 3717 9106 3717 9103
      3710 9101
TIME...MOT...LOC 1457Z 262DEG 31KT 3762 9156 3737 9154
          3696 9168

$$

MOC065-203-071530-
/O.CON.KSGF.SV.W.0154.000000T0000Z-140607T1530Z/
DENT MO-SHANNON MO-
1000 AM CDT SAT JUN 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHANNON AND
DENT COUNTIES UNTIL 1030 AM CDT...

AT 955 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SALEM TO 19 MILES NORTHWEST OF EMINENCE TO 24 MILES
SOUTHWEST OF EMINENCE...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF PRODUCING 60 
MPH WINDS WHEN IT MOVED THROUGH MARSHFIELD...GROVESPRING AND DAWSON.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BUNKER...EMINENCE AND SALEM.

THIS WARNING ALSO INCLUDES CURRENT RIVER STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3708 9121 3705 9122 3706 9166 3763 9166
      3771 9130 3770 9116 3758 9116 3759 9130
      3751 9131 3750 9120 3741 9120 3726 9115
      3725 9111 3720 9111 3717 9106 3717 9103
      3710 9101
TIME...MOT...LOC 1457Z 262DEG 31KT 3762 9156 3737 9154
          3696 9168

HAIL...<.75IN
WIND...60MPH

$$

WISE
252 
WWUS53 KSGF 071530
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 AM CDT SAT JUN 7 2014

MOC065-203-071540-
/O.EXP.KSGF.SV.W.0154.000000T0000Z-140607T1530Z/
DENT MO-SHANNON MO-
1030 AM CDT SAT JUN 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SHANNON AND DENT COUNTIES HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 3708 9121 3705 9122 3706 9166 3763 9166
      3771 9130 3770 9116 3758 9116 3759 9130
      3751 9131 3750 9120 3741 9120 3726 9115
      3725 9111 3720 9111 3717 9106 3717 9103
      3710 9101
TIME...MOT...LOC 1500Z 262DEG 31KT 3762 9153 3737 9151
          3696 9165

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:36 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 7, 6:36 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 AM CDT Sat Jun 7 2014

.SHORT TERM...(Today and Tonight)
Issued at 228 AM CDT SAT JUN 7 2014

Much of the Ozarks and southeastern Kansas early this morning were
in the middle 60s to lower 70s for temperatures with dew points in
the middle to upper 60s. Light southerly surface winds were
continuing to bring warm and moist air into the area. This was
setting the stage for a period of moderate to heavy rainfall as an
approaching thunderstorm complex was moving across Kansas and will
begin to move into southeastern Kansas and western Missouri early
this morning. An MCV or mesoscale convective vortex was noted in
the radar over southeastern Kansas which could aid (mainly momentum
transfer to the surface) in the potential for strong to isolated
severe thunderstorms to impact portions of the Ozarks today as the
system moves across the area.

The primary concern with this system would be damaging winds
though some hail to quarters in size may occur. The main portion
of the system will begin to move over the area after sunrise
though the leading edge will already bring rainfall to areas west
of Highway 65 before then. With some heating possible ahead of the
system, the potential for strong to severe storms may increase
into the afternoon hours with the best potential during that time.

A greater concern will be flooding as the storm system's forward
speed is rather slow. Current thinking is that much of the Ozarks
can expect an additional 1 to 3 inches of rainfall with some
locations possible seeing in excess of 4 inches as the system
moves through the region. This will likely cause flooding concerns
for portions of the area, especially for those locations that have
already received several inches of rainfall over the past few
days.

A brief rain free period is possible for the region late tonight
and into Sunday morning as the upper trough/low that will bring
today's rain shifts east as the next upper level wave and storm
system begins to develop across western Kansas and the Oklahoma
panhandle.

.LONG TERM...(Sunday through Friday)
Issued at 228 AM CDT SAT JUN 7 2014

There is good model consensus for another round of rainfall to
move over southern Missouri during the day and into the evening on
Sunday. This occurs as an upper level short wave moves across the
plains as a stronger more vigorous upper level low and attendant
surface low develop over eastern Colorado and western Kansas Sunday
night.

The GFS/ECMWF/Canadian all bring the upper low across southern
Kansas and into Missouri Monday evening into Tuesday morning. As
this system moves east it will draw plentiful moisture north into
the Ozarks and bring periods of additional heavy rainfall to the
area.

The upper low will not be in any hurry to move east as it separates
from the westerlies and gets cut off. It takes the upper low until
Wednesday to finally depart the region. Because of the expected
additional rounds of rainfall and the potential for rain to
continue to fall over the Ozarks into the middle of next week,
have decided to extend the Flash Flood Watch through Monday
evening though it may need to be extended further depending on
later model runs.

While some of the extended models do indicate a rain free period
towards the end of next week, a few have additional rain. At this
point the overall pattern does seem to begin a transition with an
upper level ridge building east out of the southwestern CONUS for
next weekend. Will need to monitor later runs to get a better
handle on when the rainfall will finally give the region a break.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 622 AM CDT SAT JUN 7 2014

A broken line of thunderstorms will push across southern Missouri
this morning. MVFR with brief IFR can be expected with these
storms. A few showers will then remain possible into this
afternoon with winds increasing out of the south. Winds will then
shift to light northwesterly from late this afternoon into this
evening as a cold front pushes south through the area. Cooler
temperatures and a moist low level air mass may then set the stage
for low clouds and fog late tonight. At this time, the best
potential for IFR appears as if it will be around Springfield due
to weak upslope flow along the Ozark Plateau.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Monday evening FOR MOZ066-077>083-
     088>098-101>106.

KS...FLASH FLOOD WATCH through Monday evening FOR KSZ073-097-101.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Schaumann
Hazardous weather outlook, Jun 7, 4:32 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 AM CDT SAT JUN 7 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
432 AM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  ELEVATED FOG RISK.

DISCUSSION...

  A THUNDERSTORM COMPLEX WILL TRACK EAST ACROSS EXTREME SOUTHEAST
  KANSAS AND WESTERN MISSOURI THIS MORNING AND INTO THE AFTERNOON.
  LARGE HAIL UP TO SIZE OF QUARTERS...DAMAGING WINDS UP TO 60
  MPH..FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL ALL BE
  POSSIBLE AS THIS SYSTEM MOVES IN FROM THE WEST.

  DUE TO THE RECENT HEAVY RAINFALL OVER PORTIONS OF THE
  AREA...THERE IS AN ELEVATED RISK OF FLOODING ACROSS SOUTHERN
  MISSOURI.

  AREAS OF FOG WITH VISIBILITIES DOWN TO A HALF MILE OR LESS
  WILL CONTINUE EARLY THIS MORNING ACROSS SOUTH CENTRAL MISSOURI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  MULTIPLE ROUNDS OF THUNDERSTORMS AND HEAVY RAINFALL ARE
  EXPECTED THROUGH MONDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE
  AT TIMES WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY
  THREAT. THE POTENTIAL FOR FLOODING WILL CONTINUE ESPECIALLY FOR
  AREAS THAT RECEIVE MULTIPLE ROUNDS OF HEAVY RAIN.

  THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE MIDDLE OF
  NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

In the hours before

Special weather statement, Jun 7, 7:48 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 AM CDT SAT JUN 7 2014

MOZ090-091-071315-
GREENE MO-WEBSTER MO-
748 AM CDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREENE AND WEBSTER
COUNTIES UNTIL 815 AM CDT...

AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
FAIR GROVE TO 4 MILES WEST OF STRAFFORD TO 5 MILES SOUTHWEST OF
TURNERS...MOVING EAST AT 40 MPH. WINDS AROUND 50 MPH ARE EXPECTED
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BASSVILLE...DIGGINS...EASTERN
SPRINGFIELD...ELKLAND...FAIR GROVE...FORDLAND...MARSHFIELD...
NIANGUA...NORTHVIEW...RADER...ROGERSVILLE...SEYMOUR...STRAFFORD AND
TURNERS.

INTERSTATE 44 BETWEEN MILE MARKERS 81 AND 106 WILL ALSO BE IMPACTED
BY THESE STORMS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3710 9324 3742 9321 3741 9308 3745 9307
      3749 9277 3748 9270 3707 9269
TIME...MOT...LOC 1248Z 263DEG 35KT 3743 9312 3727 9314
          3713 9316

HATCH
Local storm report, Jun 7, 8:20 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
820 AM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TSTM WND GST     MARSHFIELD              37.34N 92.91W
06/07/2014  E60 MPH          WEBSTER            MO   PUBLIC

&&

DCRAMER
Local storm report, Jun 7, 8:23 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 AM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     HAIL             SPRINGFIELD             37.20N 93.29W
06/07/2014  E0.75 INCH       GREENE             MO   PUBLIC

&&

HATCH
Local storm report, Jun 7, 8:37 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 AM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     TSTM WND GST     GROVESPRING             37.40N 92.61W
06/07/2014  E60 MPH          WRIGHT             MO   PUBLIC

            PUBLIC ESTIMATED AT LEAST 60 MPH.

&&

DCRAMER
Local storm report, Jun 7, 9:04 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 AM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     TSTM WND GST     DAWSON                  37.26N 92.31W
06/07/2014  E60 MPH          WRIGHT             MO   PUBLIC

            DAWSON ARCHERY AND RELOADING ESTIMATED AT LEAST 60 MPH
            WIND GUSTS.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:48 AM CDTSpecial Weather StatementSGFWebster27 min
Jun 7, 8:07 AM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Webster, Wright53 min
Jun 7, 8:28 AM CDTSevere Thunderstorm WarningSGFLaclede, Phelps, Pulaski, Texas, Wright62 min
Jun 7, 12:08 PM CDTSpecial Weather StatementSGFOzark52 min
Jun 7, 12:16 PM CDTSevere Thunderstorm WarningSGFOzark44 min
Jun 7, 12:55 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark40 min
Jun 7, 1:23 PM CDTSpecial Weather StatementSGFHowell37 min
Jun 7, 1:40 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon65 min
Jun 7, 2:46 PM CDTSevere Thunderstorm WarningSGFOregon14 min
Jun 7, 3:12 PM CDTSevere Thunderstorm WarningSGFOregon33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.